Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

One More Thing


  • Please log in to reply
8 replies to this topic

#1 barefut

barefut

    Platinum Member

  • Bloggers
  • PipPipPipPipPipPipPipPipPipPip
  • 1,159 posts
  • Location:NW Washington

Posted 19 June 2007 - 06:34 PM

probably not a sclero thing, probably more of a woman thing - specifically a perimenopausal woman thing? - or a frazzled, single mom thing......?

but anyway, I have been operating with a short fuse lately - low on patience and feeling frazzled, and like my nerves are fried. I sometimes feel like my head is actually buzzing and noise really gets to me - especially first thing in the morning and my kids wake up on full throttle.

what is wrong with me? sometimes I feel like I can't relax. I can't find peace. I can't just let it be.

i have entertained the thought of going back on an anti-depressants but after looking back at photos of my youngest son at a time when I was taking it, I could not conjure up any memories from those times. like I lived a chunk of my life with amnesia. it made me so sad. it was like I was looking at someone else's life.

i have battled depression on and off most of my life beginning at about age 12. I have been on and off an anti-depressant 3x since 1988. I never took it for more than a year at a time. I quit taking it the last time about 3 1/2 years ago and am hesitant to go back on.

i dont believe this is depression - more like anxiety I guess.

So I was wondering, short of an anti-depressants or something of the like, what else is out there? yes I will be asking rheumatologist at next appt in aug.

anyone else feel the same? any suggestions? I know one thing I will be doing and thats getting the treadmill out of the box!!!!!!!!!!!!!!

thanks a lot,
barefut

#2 jefa

jefa

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,325 posts
  • Location:Scotland

Posted 19 June 2007 - 08:49 PM

Hi, Barefut

Oh, it's all of those things and others you haven't mentioned, I am sure. We all have days like that at one time or another, but as you have already been there before several times, you are even more painfully aware. I talked to a few people who have taken fluoextine (Prozac) before I took my doctor's advice to start it. After some discussion, it came up that the doses were quite varied, depending on the reason for giving it. I take only 20mg a day and it helps quite a lot. It works well if your depression is related to the amount of available serotonin. As you suggest, your problem may be more anxiety related than depression, in which case the treatment possibilities would be different. Do you really want to wait till August? I would think your primary care physician would be the person to see, sooner, rather than later.

As for the treadmill, it is doing no good in the box - get it out, my friend! :)
Warm wishes,
Jefa

Carrie Maddoux
(Retired)ISN Sclero Forums Support Specialist
(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

#3 Sam

Sam

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 640 posts
  • Location:Delta, Ohio

Posted 20 June 2007 - 02:31 AM

I take 40 mg of prozac but I take it at night and it does so much better for me. I would say something to your doctor about what is going on. My problem is when things are going so well and that throws me into depression. And it doesn't have to be something that is a great big deal. I recently went back on the prozac I am too like you dont take it for very long. Maybe it would help to talk with the doctor who knows. Well barefut take care of yourself. But call the doctor and tell him about the buzzing in your ears. That would drive me crazy. Sam
Sam

#4 janey

janey

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 20 June 2007 - 05:47 AM

Barefut,
Any chronic illness like scleroderma can cause depression and anxiety. It's a normal reaction to what we are dealing with. Now the trick is to find out how to deal with the emotional part. We spend so much time dealing with the physical aspects of the disease that sometimes we let the emotional part slip in and hit us hard before we know it. We do have an emotional adjustment page that has a great link under Anxiety. to the MSN Learning and Research page on Anxiety. It talks about causes and treatments. Hope it helps. I hope you find something that gives you the emotional relief you need without the lose of being you.

Big Hugs,
Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)

#5 beaty71

beaty71

    Bronze Member

  • Members
  • PipPip
  • 19 posts
  • Location:Illinois

Posted 20 June 2007 - 06:50 AM

Barefut,
I also have dealt with anxiety, I have all of the same symptoms. I just called my primary care physician yesterday. I don't take meds for it all of the time, but I have had a long flare up with my sclero. It seems when I have this I get very frazzled, I lose all of the patience that God gave me and get irritated at the slightest thing. :wacko: In the past I took prozac, I didn't like how it made me feel. My doctor then put me on Celexa, she said it had the least side effects. It worked wonders for me, it just made me feel like me again. I hope this is what she puts me on again. I agree that you should not wait until august, some rhuemys will not prescribe for these problems they suggest going to your primary care physician. I hope this will help you.Take care.
Diana :)
Diana

#6 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,890 posts

Posted 20 June 2007 - 09:13 AM

Hey Barefut,

I'm really sorry you are having these anxiety feelings. I can relate - it comes and goes. You are on the right track as far as getting the treadmill out, exercise will help. Also do you have a good friend you can talk too on a daily basis to help get some of these feelings out? You can experience a relief just by talking about it.

Also when I do get like this, I stop myself and take inventory - am I tired? did I not get enough sleep last night? If not why? was I hot? cold? in pain? Is there something else bothering me? etc.

Then once those problems are identified, deal with it. Maybe this will help.

I don't think drugs are always the answer.

Hang in there my friend.
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#7 barefut

barefut

    Platinum Member

  • Topic Starter
  • Bloggers
  • PipPipPipPipPipPipPipPipPipPip
  • 1,159 posts
  • Location:NW Washington

Posted 20 June 2007 - 10:53 AM

thanks all,

i'm with you sweet, I don't want to go on another med esp prozac but I'm at wits end somedays. being in pain with this tendon rub does not help my patience level any.....

my rheumatologist is willing to rx me anti anxiety meds but I agree I may not want to wait til aug. schools out friday.......... :blink: :o

thankx again all,
b

#8 nan

nan

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 649 posts

Posted 20 June 2007 - 10:53 AM

Barefut,
I agree that you shouldn't wait a month to check this out. I am on 50 mg of zoloft at night. Of course, you need to find out if it's anxiety or depression. I know that exercise does help. I send good vibes your way.
Nan

#9 Margaret

Margaret

    Senior Gold Member

  • Members
  • PipPipPipPipPipPipPipPip
  • 996 posts
  • Location:Pennsylvania

Posted 20 June 2007 - 02:08 PM

Hi Barefut ,

Gareth takes 15mg of Lexapro.....but he was on that for his OCD before the sclero started. He started at 10 and the psych doctor upped it becuase he thoguht he was getting depressed last March. I know with G's meds, it only takes a little....usually the smallest dosage to see positive results. Maybe that would be the way to go...."start low and go slow" is the motto of the DS/Autism group when it comes to meds. I know that other kids take Wellbutrin for anxiety issues associated with their autism.

Do take care,
Margaret